MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. NEXGEN CRUCIATE RETAINING (CR) FEMORAL COMPONENT OPTION SIZE E RIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. NEXGEN CRUCIATE RETAINING (CR) FEMORAL COMPONENT OPTION SIZE E RIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Pain (1994)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 medical devices: nexgen stemmed nonaugmentable tibial component option cr/ps/lps size 5 catalog#: 00598604701 lot#: 62934197.Articular surface regular constraint size green/c-h 10 mm height catalog#: 90597004010 lot#: 63211988.G2 foreign source: united kingdom.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent a right knee revision approximately seven years post-implantation due to pain, loosening, and possible infection.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, d9, g3, g6, h2, h3, h6, h10, and h11.Proposed component code: mechanical (g04) femur.Reported event was unable to be confirmed due to limited information received from the customer.Visual examination of the returned implant identified signs of use (scratches).Device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.A definitive root cause cannot be determined for the loosening.A summary of the investigation has been sent to the complainant.Regarding the infection: during the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN CRUCIATE RETAINING (CR) FEMORAL COMPONENT OPTION SIZE E RIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19365036
Report Number3007963827-2024-00192
Device Sequence Number3728385
Product Code JWH
UDI-Device Identifier00889024212572
UDI-Public(01)00889024212572(17)250331(10)63023819
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K933785
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberN/A
Device Catalogue Number00596601502
Device Lot Number63023819
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown